MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012274-08
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 3.0x8mm trek rx balloon dilatation catheter (bdc) was being prepared per the instructions for use; however, a leak was noted during an attempt to pull negative pressure.Pressure was applied and the leak was confirmed.The bdc was not used and there was no patient involvement.The procedure was successfully completed with a new 3.0x8mm trek balloon dilatation catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.Visual inspection was performed on the returned device.The balloon rupture was not confirmed; however, the noted tear in the outer member is likely what was perceived as the rupture since the balloon dilatation catheter would not hold pressure.The reported leak and inflation issue could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported complaints.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
Additional information received stating: after the leak was noted during an attempt to pull negative pressure, an attempt to inflate the balloon outside of the patient anatomy was made.At this time it was noted that saline or contrast was coming out drop by drop and the balloon failed to inflate.No additional information was provided.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8922531
Report Number2024168-2019-11075
Device Sequence Number2471553
Product Code LOX
UDI-Device Identifier08717648138416
UDI-Public08717648138416
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number1012274-08
Device Lot Number60826G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1